Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 76, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Sep 25, 2012, 3:47 PM EDT. It took effect at Sep 26, 2012, 5:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2012, 3:47 PM EDT (19:47 UTC)
- In effect from
- Sep 26, 2012, 5:00 AM EDT
- Expired
- Sep 26, 2012, 9:53 PM EDT
- In force
- 17 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
523 WHUS73 KDTX 251947 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 347 PM EDT TUE SEP 25 2012 ...BUILDING WAVES OVER LAKE HURON LATE TONIGHT AND WEDNESDAY... .A COLD FRONT OVER CENTRAL LAKE HURON WILL BE DRIVEN SOUTH TONIGHT...REACHING LAKE ERIE BY LATE WEDNESDAY MORNING. THE PASSAGE OF THE COLD FRONT WILL VEER THE WINDS TO THE NORTH-NORTHEAST. SHALLOW COLD AIR ADVECTION TONIGHT WILL BOOST INSTABILITY OVER LAKE HURON. THIS WILL RESULT IN A BRIEF INCREASE IN THE WINDS LATE TONIGHT ALONG THIS PUSH OF COLDER AIR. AS A RESULT...WAVES OVER SOUTHERN LAKE HURON WILL BRIEFLY INCREASE WED MORNING. ALTHOUGH WINDS WILL REMAIN BELOW SMALL CRAFT CRITERIA...WAVES WILL BUILD UP WITH THE LONG FETCH ACROSS THE TIP OF THE THUMB LATE TONIGHT. THEREFORE WILL ISSUE A SMALL CRAFT ADVISORY FOR THESE AREAS WITH THIS ISSUANCE. WAVES ARE FORECAST TO CONTINUE INTO WEDNESDAY WITH THE LONG FETCH BRINGING HIGHER WAVES TO THE REST OF THE LAKE HURON NEARSHORE AREAS WEDNESDAY MORNING. GIVEN THE LATER ONSET WILL ISSUE SMALL CRAFTS FOR THE TWO SOUTHERN LAKE HURON NEARSHORE ZONES WEDNESDAY MORNING. WINDS WILL THEN WEAKEN CONSIDERABLY LATE WEDNESDAY AS STRONG HIGH PRESSURE EXPANDS ACROSS THE GREAT LAKES. HOWEVER HIGHER WAVES WILL CONTINUE THROUGH MUCH OF WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORIES WILL CONTINUE INTO MUCH OF WEDNESDAY NIGHT GIVEN THE RESIDUAL WAVE ACTION ACROSS LAKE HURON. THE HIGH PRESSURE SYSTEM WILL DOMINATE THE FORECAST INTO THE WEEKEND. LHZ421-441-260800- /O.NEW.KDTX.SC.Y.0076.120926T0900Z-120927T0800Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 347 PM EDT TUE SEP 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 4 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 4 AM EDT THURSDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 16 KNOTS FROM THE NORTH WITH GUSTS UP TO 20 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EDT WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 AM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ442-443-260800- /O.NEW.KDTX.SC.Y.0076.120926T1400Z-120927T0800Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 347 PM EDT TUE SEP 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM EDT THURSDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 16 KNOTS FROM THE NORTH WITH GUSTS UP TO 21 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM EDT WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EDT WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
4 follow-up statements
226 WHUS73 KDTX 260733 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 333 AM EDT WED SEP 26 2012 ...SOME HIGHER WAVES WILL OCCUR ON THE SOUTHERN LAKE HURON BASIN... .STRONG HIGH PRESSURE WILL BUILD ACROSS THE NORTHERN GREAT LAKES FROM THE NORTHERN PLAINS TODAY IN THE WAKE OF A SURFACE COLD FRONT PASSING THROUGH THE EASTERN GREAT LAKES THIS MORNING. SHALLOW POST FRONTAL COLD AIR ADVECTION WILL LEAD TO INCREASING INSTABILITY ACROSS LAKE HURON TODAY...WHICH WILL SUPPORT SOME WIND GUSTS TO 20 KNOTS. THE POST FRONTAL GRADIENT DOES NOT LOOK TO BE AS STRONG AS SUGGESTED BY EARLIER MODEL SOLUTIONS...SO WAVE HEIGHTS ARE LIKELY TO STAY MAINLY BELOW 4 FEET IN THE NEARSHORE AREAS. IF HOWEVER...THE WINDS TURN MORE NORTHERLY OVER FAR SOUTHERN LAKE HURON THIS AFTERNOON...SOME SMALL CRAFT CONDITIONS MAY STILL DEVELOP SOUTH OF HARBOR BEACH. WINDS AND WAVES WILL DECREASE TONIGHT. THE WINDS WILL REMAIN RATHER LIGHT THROUGH THE REST OF THE WEEKEND AND INTO THE WEEKEND AS HIGH PRESSURE LINGERS OVER THE REGION. LHZ421-441-260845- /O.CAN.KDTX.SC.Y.0076.120926T0900Z-120927T0800Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 333 AM EDT WED SEP 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ442-443-261945- /O.EXT.KDTX.SC.Y.0076.120926T1800Z-120927T0800Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 333 AM EDT WED SEP 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT THURSDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 16 KNOTS FROM THE NORTH WITH GUSTS UP TO 21 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EDT WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
703 WHUS73 KDTX 261336 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 936 AM EDT WED SEP 26 2012 ...ELEVATED WAVES OVER SOUTHERN LAKE HURON TODAY... .STRONG HIGH PRESSURE WILL BUILD ACROSS THE NORTHERN GREAT LAKES FROM THE NORTHERN PLAINS TODAY IN THE WAKE OF A SURFACE COLD FRONT PASSING THROUGH THE EASTERN GREAT LAKES THIS MORNING. SHALLOW POST FRONTAL COLD AIR ADVECTION WILL LEAD TO INCREASING INSTABILITY ACROSS LAKE HURON TODAY...WHICH WILL SUPPORT SOME WIND GUSTS TO 20 KNOTS. THE POST FRONTAL GRADIENT DOES NOT LOOK TO BE AS STRONG AS SUGGESTED BY EARLIER MODEL SOLUTIONS...SO WAVE HEIGHTS ARE LIKELY TO STAY MAINLY BELOW 4 FEET IN THE NEARSHORE AREAS. IF HOWEVER...THE WINDS TURN MORE NORTHERLY OVER FAR SOUTHERN LAKE HURON THIS AFTERNOON...SOME SMALL CRAFT CONDITIONS MAY STILL DEVELOP SOUTH OF HARBOR BEACH. WINDS AND WAVES WILL DECREASE TONIGHT. THE WINDS WILL REMAIN RATHER LIGHT THROUGH THE REST OF THE WEEKEND AND INTO THE WEEKEND AS HIGH PRESSURE LINGERS OVER THE REGION. LHZ442-443-262015- /O.CON.KDTX.SC.Y.0076.120926T1800Z-120927T0800Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 936 AM EDT WED SEP 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT THURSDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 16 KNOTS FROM THE NORTH WITH GUSTS UP TO 22 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 6 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EDT WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
409 WHUS73 KDTX 261907 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 307 PM EDT WED SEP 26 2012 ...ELEVATED WAVES THIS EVENING AND TONIGHT FOR SOUTHERN LAKE HURON... .COOL NORTHERLY FLOW AROUND THE PERIPHERY OF A BUILDING HIGH PRESSURE WILL DRIVE WAVE HEIGHTS INTO THE 3 TO 5 FOOT RANGE FOR THE NEARSHORE WATERS OF SOUTHERN LAKE HURON THIS EVENING AND TONIGHT. THE EXISTING SMALL CRAFT ADVISORIES REMAIN IN EFFECT WHILE A NORTHWARD EXPANSION HAS BEEN MADE TO INCLUDE THE THUMB FROM PORT AUSTIN TO HARBOR BEACH. RATHER TRANQUIL CONDITIONS WILL THEN DEVELOP AS HIGH PRESSURE SETTLES ACROSS AREA WATERS THURSDAY THROUGH EARLY SATURDAY. LHZ441-270715- /O.EXB.KDTX.SC.Y.0076.120927T0000Z-120927T0800Z/ PORT AUSTIN TO HARBOR BEACH MI- 307 PM EDT WED SEP 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT THURSDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 15 KNOTS FROM THE NORTH WITH GUSTS UP TO 18 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EDT WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ442-443-270715- /O.CON.KDTX.SC.Y.0076.000000T0000Z-120927T0800Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 307 PM EDT WED SEP 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 17 KNOTS FROM THE NORTH WITH GUSTS UP TO 21 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 6 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EDT WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EDT WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
501 WHUS73 KDTX 270153 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 953 PM EDT WED SEP 26 2012 LHZ441>443-270300- /O.CAN.KDTX.SC.Y.0076.000000T0000Z-120927T0800Z/ PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 953 PM EDT WED SEP 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES WILL REMAIN IN THE 2 TO 4 FOOT RANGE FOR THE MOST PART. $$ DG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 3:38 PM EDT, 9 minutes earlier.
Area forecast discussion, Sep 25, 3:38 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
338 PM EDT TUE SEP 25 2012
.SHORT TERM...THIS AFTERNOON AND TONIGHT
A SLOWLY MOVING COLD FRONT...ANALYZED FROM CENTRAL LAKE HURON TO
SOUTHERN WISCONSIN AT 18Z...WILL SLOWLY SINK SOUTH TOWARDS THE
MICHIGAN/OHIO BORDER LATE TONIGHT. FOCUS CONTINUES TO BE ON THE
PRECIPITATION TO OUR SOUTH WHICH HAS DISSIPATED QUITE RAPIDLY AS IT
HEADS TOWARDS THE VERY DRY AIR IN PLACE ACROSS THE SOUTHERN GREAT
LAKES. THE PUSH SOUTHWARD OF THE AFOREMENTED COLD FRONT WILL BE
HELPED ALONG BY THE LARGE HIGH PRESSURE SYSTEM BUILDING INTO THE
NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY WHILE A WEAK LOW
PRESSURE SYSTEM DEVELOPS ALONG THE FRONT AND MOVES THROUGH THE
SOUTHERN GREAT LAKES TONIGHT.
WHILE THE COLD FRONT WILL BE TOO DRY TO PRODUCE MUCH IN THE
WAY OF RAIN...THE FORCING ASSOCIATED WITH A WEAK LOW PRESSURE SYSTEM
MOVING THROUGH THE SOUTHERN GREAT LAKES WILL BRING THE CHANCE FOR
RAIN ACROSS THE EXTREME SOUTHERN CWA DURING THE OVERNIGHT HOURS.
DESPITE THE LOW...THERE IS A LOT OF DRY AIR IN PLACE ACROSS THE
CENTRAL GREAT LAKES WITH MOISTURE LIMITED TO THE LOW LEVELS WITH NOT
MUCH MID LEVEL FRONTOGENESIS FORECAST WITH THIS SUITE OF MODELS.
GIVEN THERE IS A RIBBON OF HIGHER THETA-E AIR WILL CONTINUE SLIM
CHANCES ACROSS THE FAR SOUTHERN CWA...BUT REMOVE THUNDER GIVEN THE
LIMITED MOISTURE DEPTH AND LACK OF DEEP FORCING AND INSTABILITY.
SHALLOW COLD AIR ADVECTION IN THE WAKE OF THE FROPA TONIGHT WILL
ALLOW TEMPS TO DROP OFF INTO THE 40S NORTH OF THE I-69 CORRIDOR AND
50S SOUTH.
&&
.LONG TERM...
NORTHWEST FLOW AROUND THE BACK SIDE OF THE HUDSON BAY UPPER LOW WILL
CARRY A COUPLE OF SHORTWAVES THROUGH THE GREAT LAKES BETWEEN NOW AND
WEDNESDAY. THE 12Z NAM, WHICH LOOKS TO HAVE A GOOD HANDLE ON THESE
FEATURES OF INTEREST, BRINGS A TRAILING SHORTWAVE CURRENTLY OVER
WESTERN ONTARIO INTO THE WESTERN GREAT LAKES BY WEDNESDAY MORNING.
THE RESULTANT AMPLIFICATION OF THE LONGER WAVE TROUGH IS FORECAST TO
BE FORCING A COLD FRONT OUT OF THE AREA AT THE BEGINNING OF THE LONG
TERM PERIOD. A FEW SHOWERS WILL THEREFORE BE POSSIBLE ALONG THE
MICHIGAN/OHIO BORDER AHEAD OF THE UPPER TROUGH AXIS AND PARTICULARLY
ALONG THE SURFACE COLD FRONT, MAINLY IN THE MORNING BEFORE DEEPER
MOISTURE ALONG THE FRONT IS SHUNTED FULLY TO THE SOUTH. HIGH
TEMPERATURES WILL BE NOTICEABLY COOLER ACROSS NORTHERN AREAS AS THEY
FALL INTO THE LOW TO MID 60S, BUT WILL AGAIN REACH AROUND 70 DEGREES
IN THE DETROIT METRO AREA WHERE THE BULK OF THE COOLER AIR WILL NOT
ARRIVE UNTIL THE EVENING.
SPRAWLING SURFACE HIGH PRESSURE WILL THEN BUILD IN UNDER REBOUNDING
HEIGHTS ALOFT WEDNESDAY NIGHT THROUGH FRIDAY. DESPITE PLENTY OF
INSOLATION, STRONG SUBSIDENCE WILL CAP MIXING HEIGHTS AND LIMIT
AFTERNOON HIGHS TO THE 60S ON BOTH DAYS AS THE THERMAL TROUGH
SETTLES OVERHEAD. MOSTLY CLEAR SKY CONDITIONS AND A WEAK PRESSURE
GRADIENT ALONG WITH A FRESH CANADIAN AIRMASS WILL ENSURE CHILLY
NIGHTS ON WEDNESDAY AND THURSDAY. LOWS WILL RANGE FROM THE MID/UPPER
30S ACROSS THE NORTHWEST TO THE 40S IN DETROIT METRO, MAKING SOME
FROST POSSIBLE FOR SOME LOCATIONS ON BOTH NIGHTS.
&&
.MARINE...
A COLD FRONT OVER CENTRAL LAKE HURON WILL BE DRIVEN SOUTH
TONIGHT...REACHING LAKE ERIE BY LATE WEDNESDAY MORNING. THE PASSAGE
OF THE COLD FRONT WILL VEER THE WINDS TO THE NORTH-NORTHEAST.
SHALLOW COLD AIR ADVECTION TONIGHT WILL BOOST INSTABILITY OVER LAKE
HURON. THIS WILL RESULT IN A BRIEF INCREASE IN THE WINDS LATE
TONIGHT ALONG THIS PUSH OF COLDER AIR. AS A RESULT...WAVES OVER
SOUTHERN LAKE HURON WILL BRIEFLY INCREASE WED MORNING. ALTHOUGH
WINDS WILL REMAIN BELOW SMALL CRAFT CRITERIA...WAVES WILL BUILD UP
WITH THE LONG FETCH ACROSS THE TIP OF THE THUMB LATE TONIGHT.
THEREFORE WILL ISSUE A SMALL CRAFT ADVISORY FOR THESE AREAS WITH
THIS ISSUANCE. WAVES ARE FORECAST TO CONTINUE INTO WEDNESDAY WITH
THE LONG FETCH BRINGING HIGHER WAVES TO THE REST OF THE LAKE HURON
NEARSHORE AREAS WEDNESDAY MORNING. GIVEN THE LATER ONSET WILL ISSUE
SMALL CRAFTS FOR THE TWO SOUTHERN LAKE HURON NEARSHORE ZONES
WEDNESDAY MORNING. WINDS WILL THEN WEAKEN CONSIDERABLY LATE
WEDNESDAY AS STRONG HIGH PRESSURE EXPANDS ACROSS THE GREAT LAKES.
HOWEVER HIGHER WAVES WILL CONTINUE THROUGH MUCH OF WEDNESDAY NIGHT.
THE SMALL CRAFT ADVISORIES WILL CONTINUE INTO MUCH OF WEDNESDAY
NIGHT GIVEN THE RESIDUAL WAVE ACTION ACROSS LAKE HURON. THE HIGH
PRESSURE SYSTEM WILL DOMINATE THE FORECAST INTO THE WEEKEND.
&&
.AVIATION...ISSUED 117 PM EDT TUE SEP 25 2012
//DISCUSSION...
DESPITE A COLD FRONT OVER NORTHERN LOWER MICHIGAN THAT CONTINUES TO
SLOWLY MOVE SOUTH...THERE IS A MUCH LOOSER PRESSUE GRADIENT IN
PLACE ACROSS SOUTHERN MICHIGAN AS S-SW WINDS GUST IN THE 12 TO 16
KNOT RANGE THIS AFTERNOON. THIS COLD FRONT WILL MOVE SOUTH TONIGHT
AND WED MORNING...MOVING ACROSS MBS AROUND 03Z AND DTW AROUND 14Z
WED. THE PASSAGE OF THE FRONT WILL BE MARKED BY A VEERING OF THE
WINDS TO THE N-NW.
FOR DTW...DESPITE EARLIER RUNS INDICATING PRECIPITATION MAKING IT TO
THE METRO AIRPORT...RECENT RUNS ARE LESS BULLISH WITH THE RAIN
LIMITED TO AREAS SOUTH OF THE OHIO BORDER. CLOUDS SHOULD STILL LOWER
BUT PRECIPITATION IS LOOKING LESS LIKELY WITH THIS SUITE OF MODEL
RUNS.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE CEILINGS WILL FALL BELOW 5000 FT AFTER 03Z.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...OUTER SAGINAW BAY AND THE NEARSHORE WATERS
FROM PORT AUSTIN TO HARBOR BEACH...FROM 5 AM WEDNESDAY TO 4 AM
THURSDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM HARBOR BEACH TO PORT
HURON...FROM 10 AM WEDNESDAY TO 4 AM THURSDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...KURIMSKI
LONG TERM....JVC
MARINE.......KURIMSKI
AVIATION.....KURIMSKI
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Sep 25, 3:56 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 356 AM EDT TUE SEP 25 2012 MIZ047>049-053>055-060>063-068>070-260800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- 356 AM EDT TUE SEP 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND NORTH OF M 59. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ075-076-082-083-260800- WASHTENAW-WAYNE-LENAWEE-MONROE- 356 AM EDT TUE SEP 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND SOUTH OF AN ANN ARBOR TO DETROIT LINE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER 2 PM TODAY AND THROUGH MOST OF TONIGHT. SEVERE WEATHER IS NOT EXPECTED. ANY STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 25 MPH AND PEA SIZED HAIL AS THEY MOVE TO THE EAST AT 35 MPH. THE CHANCE OF A THUNDERSTORM WILL BE THE RESULT OF SOME MOISTURE AND INSTABILITY NUDGING INTO THE AREA FROM THE SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-260800- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 356 AM EDT TUE SEP 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR SAGINAW BAY THROUGH 10 AM. SMALL CRAFT CONDITIONS MAY ALSO REDEVELOP OVER SOUTHERN LAKE HURON LATE TONIGHT OR WEDNESDAY MORNING. THERE IS ALSO A CHANCE OF A THUNDERSTORM ON LAKE ERIE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:40 AM EDT | Small Craft Advisory | DTX | 6 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.